Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 42, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 10, 2002, 8:33 PM CDT for Milwaukee County, Wisconsin. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2002, 8:33 PM CDT (01:33 UTC)
- Expired
- Jun 10, 2002, 9:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 47 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:40 PM CDT | Hail 0.75 | Greendale, WI | |
| Jun 10, 8:50 PM CDT | Thunderstorm Wind 56 E | Greendale, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 110133 SVRMKE WIC079-110230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 833 PM CDT MON JUN 10 2002 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 930 PM CDT * AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF FRANKLIN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENDALE AT 840 PM CDT. GREENFIELD AT 845 PM CDT. WEST ALLIS AT 850 PM CDT. CUDAHY AT 855 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY LAT...LON 4319 8806 4285 8805 4285 8787 4319 8791 XX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 10, 3:30 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT MON JUN 10 2002 FORECAST FOCUS ON HEAVY RAIN POSSIBILITIES TONIGHT AND TIMING OF RAIN IN EARLY FORECAST PERIODS. IN THE SHORT TERM...CONVECTION TONIGHT TO BE DOMINATED BY MINOR DISTURBANCES IN MOIST UNSTABLE AIRMASS OVER CWA. 12Z AND PRECIPITABLE WATER VALUES AROUND 2 INCHES REMAIN IN AREA THROUGH TUESDAY AFTERNOON. CORFIDI VECTORS/THETA E RIDGE COMPOSITE MAP AND UNIDIRECTIONAL SOUNDINGS FAVOR LOCALLY HEAVY RAINFALL WITH CONVECTION TONIGHT. WILL INCLUDE LOCALLY HEAVY RAIN IN FORECAST AS CONDITIONS TO REMAIN UNCHANGED TONIGHT. IN THE FAR TERM...ETA/AVN/NGM PROGS IN VERY CLOSE AGREEMENT IN ENDING CONVECTION DURING MORNING HOURS OVER CWA DESPITE THE FACT THAT SURFACE BOUNDARY DOES NOT EXIT REGION UNTIL EVENING. THIS ALLOWS AIRMASS OVER CWA TO RECOVER WITH CAPE VALUES PROGGED TO BE AROUND 2800 AND LIFTED INDICES DROPPING TO AROUND -5. HOWEVER TIME CROSS SECTIONS ALL REVEAL DOWNWARD VERTICAL VELOCITY DURING AFTERNOON HOURS AND PROGS LACK ANY DECENT UPPER AIR TRIGGERS. SO WILL CONTINUE WITH A DRY TUESDAY AFTERNOON. FRONT BECOMES NEARLY STATIONARY OVER NORTHERN ILLINOIS TUESDAY NIGHT. PROGS IN CLOSE AGREEMENT TO BRING A WEAK SHORT WAVE ALONG FRONT. SO WILL GO WITH DECENT CHANCE OF CONVECTION TUESDAY NIGHT BEFORE WEAK HIGH SETTLES IN FOR DRY WEDNESDAY. AVN/NGM GUIDANCE TEMPERATURES NOT TO CLOSE AFTER TONIGHT SO HAVE GONE WITH BLEND OF BOTH. .MKX...NONE. ZAJDEL
In the hours before
Local storm report, Jun 10, 8:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT MON JUN 10 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM MONROE WI WIND DAMAGE
06/10/02 GREEN SMALL TREES/LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM NEW GLARUS WI WIND DAMAGE
06/10/02 GREEN SMALL TREES/LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0637 PM MT HOREB WI WIND DAMAGE
06/10/02 DANE 15 INCH DIAMETER TREE DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 PM FOOTVILLE WI WIND DAMAGE
06/10/02 ROCK TREE DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 PM JANESVILLE WI WIND DAMAGE
06/10/02 ROCK TREE DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:14 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 61 min |
| Jun 10, 7:35 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 55 min |
| Jun 10, 8:38 PM CDT | Special Marine Warning | MKX | 67 min | |
| Jun 10, 8:38 PM CDT | Special Marine Warning | MKX | 67 min | |
| Jun 10, 8:38 PM CDT | Special Marine Warning | MKX | 67 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.